Alert archive / New Mexico / Red Flag Warnings in 2012
Red Flag Warning 18, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 13, 2012, 2:19 PM MDT for El Paso County, Hudspeth County, Texas; 4 counties in New Mexico. It took effect at Apr 14, 2012, 11:00 AM MDT. It was in force for 9 hr. 36 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 13, 2012, 2:19 PM MDT (20:19 UTC)
- In effect from
- Apr 14, 2012, 11:00 AM MDT
- Expired
- Apr 14, 2012, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Lincoln County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 11:35 AM MDT | NON-TSTM WND GST 70 | 2 Ssw Fort Stanton, NM | KSRR AWOS. |
| Apr 14, 11:55 AM MDT | HIGH SUST WINDS 54 | 2 Ssw Fort Stanton, NM | KSRR AWOS. |
| Apr 14, 12:11 PM MDT | NON-TSTM WND GST 54 | 2 Nw Mayhill, NM | ELEV 7110 FT |
| Apr 14, 1:36 PM MDT | NON-TSTM WND GST 45 | 15 Ene El Paso, TX | ELEV 4065 FT |
| Apr 14, 1:40 PM MDT | NON-TSTM WND GST 54 | 11 Ne Mescalero, NM | ELEV 7189 FT |
| Apr 14, 1:55 PM MDT | NON-TSTM WND GST 58 | Ktcs, NM | TRUTH OR CONSEQUENCES ASOS HAD 50 KT GUST AT 0155 PM MDT. |
| Apr 14, 2:00 PM MDT | NON-TSTM WND GST 60 | 2 Sw Ruidoso, NM | SMOKEY BEAR RAWS. |
| Apr 14, 2:06 PM MDT | NON-TSTM WND GST 56 | 1 Wsw La Luz, NM | ELEV 4678 FT |
| Apr 14, 2:09 PM MDT | NON-TSTM WND GST 57 | 1 S Sunspot, NM | ELEV 9190 FT |
| Apr 14, 2:35 PM MDT | NON-TSTM WND GST 46 | 10 Nw Tularosa, NM | ELEV 4237 FT |
| Apr 14, 2:35 PM MDT | NON-TSTM WND GST 50 | 1 Sw High Rolls, NM | ELEV 6841 FT |
| Apr 14, 2:35 PM MDT | NON-TSTM WND GST 50 | Sw Sunspot, NM | ELEV 9255 FT |
| Apr 14, 2:43 PM MDT | NON-TSTM WND GST 47 | 9 Ese El Paso, TX | ELEV 3917 FT |
| Apr 14, 2:46 PM MDT | NON-TSTM WND GST 49 | 34 Nw Northrup Landing, NM | ELEV 5124 FT |
| Apr 14, 3:05 PM MDT | NON-TSTM WND GST 52 | 9 W Tularosa, NM | ELEV 4050 FT |
| Apr 14, 3:42 PM MDT | NON-TSTM WND GST 55 | 6 Nne El Paso, TX | ELEV 4031 FT |
| Apr 14, 3:54 PM MDT | NON-TSTM WND GST 49 | 10 Nw El Paso, TX | ELEV 3955 FT |
| Apr 14, 4:00 PM MDT | NON-TSTM WND GST 60 | 16 Se Corona, NM | |
| Apr 14, 4:03 PM MDT | NON-TSTM WND GST 68 | 2 N El Paso, TX | ELEV 4808 FT |
| Apr 14, 4:04 PM MDT | NON-TSTM WND GST 45 | 4 Nw Orogrande, NM | ELEV 4183 FT |
| Apr 14, 4:04 PM MDT | NON-TSTM WND GST 66 | 27 Nw Northrup Landing, NM | ELEV 8933 FT |
| Apr 14, 4:13 PM MDT | NON-TSTM WND GST 50 | 11 Ne El Paso, TX | ELEV 4055 FT |
| Apr 14, 4:18 PM MDT | NON-TSTM WND GST 53 | 8 Nw El Paso, TX | ELEV 3993 FT |
| Apr 14, 4:21 PM MDT | NON-TSTM WND GST 49 | 10 Nw El Paso, TX | ELEV 3955 FT |
| Apr 14, 4:35 PM MDT | NON-TSTM WND GST 48 | 4 Nw Orogrande, NM | ELEV 4183 FT |
| Apr 14, 4:35 PM MDT | NON-TSTM WND GST 51 | 34 Nw Northrup Landing, NM | ELEV 5124 FT |
| Apr 14, 4:35 PM MDT | NON-TSTM WND GST 56 | 1 Sw High Rolls, NM | ELEV 6841 FT |
| Apr 14, 4:35 PM MDT | NON-TSTM WND GST 79 | 2 N El Paso, TX | ELEV 4808 FT |
| Apr 14, 4:41 PM MDT | NON-TSTM WND GST 51 | E Mescalero, NM | ELEV 6227 FT |
| Apr 14, 4:45 PM MDT | NON-TSTM WND GST 57 | Sw Sunspot, NM | ELEV 9255 FT |
| Apr 14, 4:48 PM MDT | NON-TSTM WND GST 52 | 15 Ene El Paso, TX | ELEV 4065 FT |
| Apr 14, 6:07 PM MDT | NON-TSTM WND GST 46 | 4 Nnw El Paso, TX | ELEV 4700 FT |
| Apr 14, 7:15 PM MDT | NON-TSTM WND GST 55 | 10 Ne El Paso, TX | ELEV 3940 FT |
| Apr 14, 7:36 PM MDT | NON-TSTM WND GST 66 | 6 Nne El Paso, TX | ELEV 4031 FT |
| Apr 14, 7:53 PM MDT | NON-TSTM WND GST 57 | 13 Nne El Paso, TX | ELEV 3997 FT |
| Apr 14, 7:54 PM MDT | NON-TSTM WND GST 58 | Kelp, TX | EL PASO INTNL AIRPORT 50 KT GUST AT 0445 PM MDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2486 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
833 WWUS84 KEPZ 132019 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 219 PM MDT FRI APR 13 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM THIS EVENING... ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 8 PM SATURDAY FOR THE SACRAMENTO MOUNTAINS...SOUTH CENTRAL NEW MEXICO DESERTS AND THE WEST TEXAS ZONES... .STRENGTHENING SOUTHWEST WINDS WILL SPREAD ACROSS THE REGION TODAY THROUGH SATURDAY...AS A LARGE COMPLEX UPPER LEVEL TROUGH APPROACHES FROM THE WEST. WINDS WILL CONTINUE TO KEEP MINIMUM RH DOWN TO THE SINGLE DIGITS AND LOW TO MID TEENS ALL AREAS REST OF TODAY. ON SATURDAY CRITICAL FIRE CONDITIONS WILL BE NEAR AND EAST OF THE THE RIO GRANDE RIVER VALLEY. THE TROUGH WILL CARRY A WINTER STORM SYSTEM INTO THE REGION AS WELL...RESULTING IN AN INCREASE IN MOISTURE OVER AREAS FURTHER WEST OF THE RIO GRANDE VALLEY. TXZ055-056-141400- /O.UPG.KEPZ.FW.A.0016.120414T1700Z-120415T0200Z/ /O.NEW.KEPZ.FW.W.0018.120414T1700Z-120415T0200Z/ /O.CON.KEPZ.FW.W.0017.000000T0000Z-120414T0300Z/ EL PASO-HUDSPETH- 219 PM MDT FRI APR 13 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055 AND 056... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055 AND 056... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING: RED FLAG WARNINGS: 12 PM TO 9 PM TODAY...AND FROM 11 AM TO 8 PM MDT SATURDAY. * WIND: SOUTHWEST 25 TO 35 MPH GUSTING TO 50 MPH THROUGH EARLY THIS EVENING. SATURDAY: 35 TO 45 MPH WITH GUSTS TO 55 MPH. * MINIMUM HUMIDITY: FROM THE SINGLE DIGITS TO THE MID TEENS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ112-113-141400- /O.NEW.KEPZ.FW.W.0018.120414T1700Z-120415T0200Z/ /O.CON.KEPZ.FW.W.0017.000000T0000Z-120414T0300Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS- 219 PM MDT FRI APR 13 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 112 AND 113... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY. * TIMING: RED FLAG WARNINGS: 12 PM TO 9 PM TODAY...AND FROM 11 AM TO 8 PM MDT SATURDAY. * WIND: SOUTHWEST 25 TO 35 MPH GUSTING TO 50 MPH THROUGH EARLY THIS EVENING. SATURDAY: 40 TO 50 MPH WITH GUSTS TO 60 MPH. * MINIMUM HUMIDITY: FROM THE SINGLE DIGITS TO THE MID TEENS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ110-111-140300- /O.CON.KEPZ.FW.W.0017.000000T0000Z-120414T0300Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- 219 PM MDT FRI APR 13 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110 AND 111... * TIMING: 12 PM MDT TO 9 PM MDT TODAY. * WIND: SOUTHWEST 25 TO 35 MPH GUSTING TO 50 MPH. * MINIMUM HUMIDITY: FROM THE SINGLE DIGITS TO THE MID TEENS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ TRIPOLI
3 follow-up statements
885 WWUS84 KEPZ 140253 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 853 PM MDT FRI APR 13 2012 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 8 PM SATURDAY FOR THE SACRAMENTO MOUNTAINS...SOUTH CENTRAL NEW MEXICO DESERTS AND THE WEST TEXAS ZONES... .STRENGTHENING SOUTHWEST WINDS WILL SPREAD ACROSS THE REGION THROUGH SATURDAY...AS A LARGE COMPLEX UPPER LEVEL TROUGH APPROACHES FROM THE WEST. WINDS WILL CONTINUE TO KEEP MINIMUM RH DOWN TO THE SINGLE DIGITS AND LOW TO MID TEENS NEAR AND EAST OF THE THE RIO GRANDE RIVER VALLEY. THE TROUGH WILL CARRY A WINTER STORM SYSTEM INTO THE REGION AS WELL...RESULTING IN AN INCREASE IN MOISTURE OVER AREAS FURTHER WEST OF THE RIO GRANDE VALLEY ON SATURDAY. NMZ112-113-TXZ055-056-141400- /O.EXP.KEPZ.FW.W.0017.000000T0000Z-120414T0300Z/ /O.CON.KEPZ.FW.W.0018.120414T1700Z-120415T0200Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 853 PM MDT FRI APR 13 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055 AND 056......RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055 AND 056... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055 AND 056......RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055 AND 056... * TIMING: RED FLAG WARNINGS: 11 AM TO 8 PM MDT SATURDAY. * WIND: SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 55 MPH. * MINIMUM HUMIDITY: FROM THE SINGLE DIGITS TO THE MID TEENS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ110-111-140400- /O.EXP.KEPZ.FW.W.0017.000000T0000Z-120414T0300Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- 853 PM MDT FRI APR 13 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110 AND 111... WINDS HAVE DECREASED ACROSS THE AREA...THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$
824 WWUS84 KEPZ 141245 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 645 AM MDT SAT APR 14 2012 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 8 PM SATURDAY FOR THE SACRAMENTO MOUNTAINS BELOW 7000 FEET...SOUTH CENTRAL NEW MEXICO DESERTS AND THE WEST TEXAS ZONES... .STRENGTHENING SOUTHWEST WINDS WILL SPREAD ACROSS THE REGION TODAY...AS A LARGE COMPLEX UPPER LEVEL TROUGH APPROACHES FROM THE WEST. WINDS WILL CONTINUE TO KEEP MINIMUM RH DOWN TO THE SINGLE DIGITS AND LOW TO MID TEENS NEAR AND EAST OF THE THE RIO GRANDE RIVER VALLEY. AREAS OF THE SACRAMENTO MOUNTAINS ABOVE 7000 FEET WILL LIKELY KEEP MINIMUM RH'S ABOVE CRITICAL LEVELS BUT BELOW 7000 FEET THEY WILL FALL TO AROUND THE 15 PERCENT RANGE. NMZ112-113-TXZ055-056-142045- /O.CON.KEPZ.FW.W.0018.120414T1700Z-120415T0200Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 645 AM MDT SAT APR 14 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...112 AND 113... * TIMING: 11 AM TO 8 PM MDT TODAY. * WIND: SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * MINIMUM HUMIDITY: FROM AROUND 8 PERCENT TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ 26
936 WWUS84 KEPZ 142009 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 209 PM MDT SAT APR 14 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM TODAY FOR THE SACRAMENTO MOUNTAINS BELOW 7000 FEET...SOUTH CENTRAL NEW MEXICO DESERTS AND THE WEST TEXAS ZONES... .STRENGTHENING SOUTHWEST WINDS WILL SPREAD ACROSS THE REGION TODAY...AS A LARGE COMPLEX UPPER LEVEL TROUGH APPROACHES FROM THE WEST. WINDS WILL CONTINUE TO KEEP MINIMUM RH DOWN TO THE SINGLE DIGITS AND LOW TO MID TEENS NEAR AND EAST OF THE THE RIO GRANDE RIVER VALLEY. AREAS OF THE SACRAMENTO MOUNTAINS ABOVE 7000 FEET WILL LIKELY KEEP MINIMUM RH'S ABOVE CRITICAL LEVELS BUT BELOW 7000 FEET THEY WILL FALL TO AROUND THE 15 PERCENT RANGE. NMZ112-113-TXZ055-056-150200- /O.CON.KEPZ.FW.W.0018.000000T0000Z-120415T0200Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 209 PM MDT SAT APR 14 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055... 056...112 AND 113... * TIMING: THROUGH 8 PM MDT THIS EVENING. * WIND: SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * MINIMUM HUMIDITY: FROM AROUND 8 PERCENT TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ 26
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 13, 3:05 AM MDT, 11 hours 14 minutes earlier.
Area forecast discussion, Apr 13, 3:05 AM MDT, 11 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
305 AM MDT FRI APR 13 2012
.SYNOPSIS...
AFTER A SHORT BOUT WITH A MOISTURE INTRUSION THAT BROUGHT ISOLATED
THUNDERSTORMS TO THE REGION...TYPICAL DRY AND WINDY SPRING
CONDITIONS RETURN TODAY. AN APPROACHING PACIFIC LOW PRESSURE
SYSTEM WILL SLOWLY MOVE IN FROM THE WEST CAUSING WINDY
CONDITIONS...BLOWING DUST...AND CRITICAL WILDFIRE DANGER ACROSS
SOUTHERN NEW MEXICO AND FAR WEST TEXAS TODAY AND SATURDAY. THE
HEART OF THE SYSTEM ARRIVES LATE SATURDAY TO GIVE THE AREA
MOUNTAINS AND SURROUNDING LOWLANDS SLIGHT CHANCES OF HIGH
ELEVATION SNOW AND LOWLAND RAIN SHOWERS. THIS SYSTEM WILL LINGER
THROUGH SUNDAY WITH A COLD FRONT PUSHING IN TO COOL TEMPERATURES
REGION WIDE. MONDAY THE STORM EXITS ALLOWING TEMPERATURES TO
WARM...WINDS TO SLACKEN...AND CONDITIONS TO GO DRY.
&&
.DISCUSSION...
TODAY STEREO-TYPICAL SPRING CONDITIONS FOR THE SOUTHWESTERN U.S.
RETURN IN ERNEST. ALL THIS WILL BE COURTESY OF AN APPROACHING UPPER-
LEVEL PACIFIC STORM SYSTEM. THE STORM IS CURRENTLY CENTERED JUST
OFF THE OREGON COAST...BUT IT IS A LARGE SYSTEM AND IS ALREADY
POISED TO AFFECT OUR REGION. A LEE TROUGH WILL DEVELOP AND
STRENGTHEN TODAY AND TOMORROW AS UPPER GRADIENTS/WINDS INCREASE ON
THE LEADING SOUTHERN EDGE OF THE LARGE UPPER TROUGH/LOW.
TODAY THE REGION WILL CONTINUE RELATIVELY WARM AND THUS REALIZE
DEEP MIXING TO 15KFT MSL. THIS WILL ALLOW FOR MIX DOWN OF WINDS UP
TO 35 KTS WITH 20-25 KTS COMMON THROUGH THE MIXING DEPTH. WITH
CONTINUED DRY CONDITIONS THROWN IN EXPECT WIDESPREAD BLOWING DUST
THIS AFTERNOON. REDUCED VSBYS WILL BE COMMON. TONIGHT MOUNTAIN TOP
INVERSION WILL ALLOW FOR WIND CHANNELING THOUGH PASSES AND THUS
PRODUCE SOME STRONG EAST SLOPE WINDS ACROSS THE CWFA. AFFECTED
AREAS WILL BE EAST SLOPES OF THE SACS...BLACKS...SAN AUSTINS...
ORGANS...FLORIDAS...AND FRANKLINS.
SATURDAY THE WINDS WILL FURTHER STRENGTHEN AS THE SYSTEM DRAWS
NEARER. PROG SOUNDINGS SHOW 50+ KTS POSSIBLE AT THE TOP OF THE
MIXING DEPTH...WITH 40KTS SHOW THROUGH MUCH OF THE LAYER. THUS WE
WILL LIKELY GET NEAR HIGH WIND WARNING CRITERIA. WILL LET THE NEXT
FORECAST SHIFT MAKE THE DETERMINATION WHETHER TO UPGRADE FROM THE
CURRENT ADVISORY TO WARNING. FIRE DANGER WILL BE SLIGHTLY LOWERED
WEST AS SOME INCREASED IN MOISTURE ARRIVE WITH THE UPPER SYSTEM TO
BRING RH UP. HOWEVER EASTERN AREAS WILL STILL BE QUITE DRY. ALL
MODELS INDICATE ENOUGH MOISTURE...COUPLED WITH THE UPPER DYNAMICS
OF THE STORM SYSTEM...WILL ARRIVE TO PRODUCE ISOLATED SHOWERS OVER
SW NEW MEXICO SAT AFTN/EVE. SNOW LEVELS WILL START QUITE
HIGH...BUT A PACIFIC COLD FRONT WILL PUSH IN FROM THE WEST IN THE
MID AFTERNOON AND LOWER SNOW LEVELS IN THE EVENING TO AROUND 7000
FT...AND A BIT LOWER BY SUN MORNING.
SATURDAY EVENING THE PAC FRONT WILL PUSH THROUGH THE ENTIRE CWFA.
SUNDAY WILL BE NOTICEABLY COOLER. THE UPPER LOW ASSOCIATED WITH
THE SYSTEM WILL LIFT TO OUR NORTH ACROSS SOUTHERN CO/NORTHERN NM.
MUCH OF THE DYNAMICS AND MOISTURE WILL PASS THROUGH OUR AREA. ONLY
NORTHERN ZONES/MOUNTAINS LOOK TO HAVE PCPN CHANCES AT THIS TIME...
WITH THE SOUTHERN DESERTS DRY...AND COOL AND STABLE. WINDS WILL
CONTINUE BREEZY TO SOMEWHAT WINDY...BUT IN TURNING WESTERLY...DUST
WILL BE LESS OF AN ISSUE. RH WILL BE UP AND FIRE DANGER WILL BE REDUCED.
MONDAY THE MAIN TROUGH WITH THE SYSTEM WILL EXIT TO THE EAST.
ZONAL WESTERLY FLOW AND WEAK RIDGING WILL WORK OVER THE SOUTHWEST.
THIS WILL TURN CONDITIONS BACK TO WARMER...DRIER...AND CALMER FOR
MUCH OF THE UPCOMING WEEK.
&&
.AVIATION...VALID 13/12Z-14/12Z.
VFR CONDITIONS EXPECTED FOR ALL TERMINALS AND ROUTES THROUGH THE
PERIOD. WEST TO SOUTHWEST WINDS WILL STRENGTHEN AREA-WIDE THIS
AFTERNOON...AHEAD OF A LARGE AND COMPLEX UPPER LEVEL TROUGH
BEGINNING TO MOVE INTO THE WESTERN STATES AT THIS TIME. LOOK FOR
WINDS FROM 220-250 20-30 KTS WITH GUSTS 35-45 KTS AFT 18Z TDY.
LGT-MDT TURBC SFC-100 AFT 15Z FRIDAY ALL AREAS...WITH MDT OCNL SVR
TURBC SFC-150 ALG TO ROUGHLY 50 SM E OF AREA MTNS.
&&
.FIRE WEATHER...
RED FLAG WARNING IN EFFECT ALL AREAS THIS AFTERNOON FROM 12 PM TO 9 PM.
SOUTHWEST TO WEST UPPER LEVEL WINDS WILL STRENGTHEN ACROSS THE
REGION THROUGH SATURDAY AHEAD OF A LARGE AND COMPLEX UPPER LEVEL LOW
PRESSURE TROUGH...AS IT MOVES INTO THE WESTERN STATES. MOMENTUM MIX
DOWN IS LIKELY FRIDAY UP TO 6-10 KFT ABOVE GROUND LEVEL...WHERE
40-45 MPH WINDS ARE EXPECTED. WEAK LEE SIDE TROUGH ALSO BEGINS TO
DEVELOP FRIDAY WHICH WILL RESULT IN STRENGTHENING 20-FT WINDS ACROSS
THE REGION. EFFECTS FROM BOTH WILL RESULT IN WINDY CONDITIONS
FRIDAY...WITH VERY WINDY CONDITIONS SATURDAY AS THE LEE SIDE TROUGH
STRENGTHENS FURTHER. GIVEN VERY DRY EXISTING FUEL MOISTURE AND GENERALLY
HIGH ORE GREATER FIRE DANGERS...CONDITIONS ARE FAVORABLE FOR A RED
FLAG WARNING ALL ZONES TODAY.
THE TROUGH WILL CARRY A WINTER STORM SYSTEM THROUGH AZ/NM LATER
SATURDAY...RAISING MIN RH VALUES TO 20-70 PERCENT FOR ALL AREAS
EXCEPT THE W TX ZONES AND FAR E OTERO COUNTY...WHERE LOWER MIN RH
BELOW 15 PERCENT MAY MAINTAIN CRITICAL FIRE CONDITIONS. SNOW LEVELS
WILL LIKELY BEGIN AROUND 8000 FEET EARLY SAT MORNING...AND LOWER TO
6500 FEET LATE SATURDAY NIGHT. AN INCH OR TWO OF SNOW ACCUMULATION
IS POSSIBLE OVER THE HIGHEST TERRAIN IN THE GILA WILDERNESS AND
SACRAMENTO MOUNTAINS BY SUNDAY.
TROUGH AND ACCOMPANYING SYSTEM MOVE OUT OF THE AREA MONDAY...WITH DRY
LIGHT NORTHWEST FLOW ALOFT THROUGH THE MIDDLE OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 83 65 78 49 68 / 0 0 0 10 10
SIERRA BLANCA 84 54 79 42 65 / 0 0 0 0 10
LAS CRUCES 81 49 74 39 64 / 0 0 0 10 10
ALAMOGORDO 80 48 75 38 63 / 0 0 0 10 10
CLOUDCROFT 58 33 52 24 38 / 0 0 10 10 20
TRUTH OR CONSEQUENCES 77 49 67 38 60 / 0 0 10 20 10
SILVER CITY 70 43 57 30 48 / 0 10 40 30 20
DEMING 79 46 70 39 62 / 0 0 10 20 10
LORDSBURG 78 43 63 37 60 / 0 10 30 30 10
WEST EL PASO METRO 81 59 75 47 63 / 0 0 0 10 10
DELL CITY 85 48 82 39 69 / 0 0 0 0 10
FORT HANCOCK 86 55 82 47 71 / 0 0 0 0 10
LOMA LINDA 78 54 71 39 58 / 0 0 0 10 10
FABENS 84 60 79 47 69 / 0 0 0 10 10
SANTA TERESA 82 51 76 42 64 / 0 0 0 10 10
WHITE SANDS HQ 81 57 73 45 63 / 0 0 0 10 10
JORNADA RANGE 80 39 72 32 63 / 0 0 0 10 10
HATCH 80 45 68 35 62 / 0 0 0 10 10
COLUMBUS 79 49 70 40 62 / 0 0 0 10 10
OROGRANDE 82 53 77 42 65 / 0 0 0 10 10
MAYHILL 67 42 61 29 47 / 0 0 0 10 10
MESCALERO 67 35 59 26 45 / 0 0 10 10 20
TIMBERON 70 38 61 29 47 / 0 0 0 10 10
WINSTON 67 39 55 27 48 / 0 0 20 20 20
HILLSBORO 74 45 62 37 56 / 0 0 10 20 10
SPACEPORT 78 46 68 36 61 / 0 0 0 20 10
LAKE ROBERTS 71 34 56 23 49 / 0 10 40 30 20
HURLEY 72 41 59 31 50 / 0 0 30 30 10
CLIFF 73 35 60 31 58 / 0 10 40 30 20
MULE CREEK 67 35 54 28 51 / 0 10 50 30 20
FAYWOOD 74 42 64 33 55 / 0 0 20 20 10
ANIMAS 77 44 63 36 62 / 0 10 20 20 10
HACHITA 80 41 65 39 62 / 0 0 20 20 10
ANTELOPE WELLS 82 47 66 39 61 / 0 0 20 20 10
CLOVERDALE 75 46 59 35 52 / 0 10 20 20 10
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
NMZ110>113.
WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM MDT SATURDAY FOR
NMZ408-416.
WIND ADVISORY FROM 10 AM TO 10 PM MDT SATURDAY FOR NMZ401>417.
TX...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
TXZ055-056.
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR TXZ055-056.
WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM MDT SATURDAY FOR
TXZ419.
WIND ADVISORY FROM 10 AM TO 10 PM MDT SATURDAY FOR TXZ418>424.
&&
14-BIRDHazardous weather outlook, Apr 13, 6:39 AM MDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 639 AM MDT FRI APR 13 2012 NMZ401>417-TXZ418>424-141245- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 639 AM MDT FRI APR 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT STRONG SPRING WINDS RETURN TODAY TO SOUTHERN NEW MEXICO AND FAR WEST TEXAS. DRY CONDITIONS...WARM TEMPERATURES...AND DEEP MIXING WILL ALLOW FOR A LOT OF BLOWING DUST ACROSS THE REGION. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUST OVER 40 MPH ARE EXPECTED TODAY. AREAS OF REDUCED VISIBILITY ALSO ANTICIPATED DUE TO THE BLOWING DUST. EAST SLOPE LOCATIONS CAN EXPECT GUSTY CONDITIONS OVERNIGHT WITH STRONG WINDS EAST OF N/S RIDGE LINES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY WINDS FURTHER STRENGTHEN PROMPTING THE ISSUANCE OF A WIND ADVISORY FOR THE ENTIRE FORECAST AREA. MORE BLOWING DUST WITH LOW VISIBILITIES AND POSSIBLE ROAD CLOSURES DUE TO DANGEROUS TRAVEL CONDITIONS. THE UPPER STORM RESPONSIBLE WILL MOVE TOWARD WESTERN NEW MEXICO LATE IN THE AFTERNOON AND BRING SOME PRECIPITATION CHANCES TO THE GILA REGION AND SURROUNDING LOWLANDS. ISOLATED SNOW WILL BE POSSIBLE ABOVE 7000 FT ELEVATION. ACCUMULATIONS SHOULD BE LIGHT. SUNDAY THE SYSTEM PASSES THROUGH NORTHERN NEW MEXICO. AREA MOUNTAINS WILL CONTINUE TO SEE SLIGHT CHANCES FOR PRECIPITATION WHILE THE LOWLAND REMAIN MOSTLY DRY. A PACIFIC FRONT WILL PUSH IN LATE SATURDAY AND BRING COOLER CONDITIONS FOR SUNDAY AND MONDAY. FOR THE REST OF THE FORECAST PERIOD...WARMER...DRIER...AND CALMER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT WIND SPEEDS AND GUSTS AS WELL AS LOCAL VISIBILITIES VIA OR SPOTTER PHONE LINE OR OUR EL PASO NATIONAL WEATHER SERVICE FACEBOOK PAGE. BIRD
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 3:30 PM MDT | High Wind Warning | EPZ | El Paso, Hudspeth | 31 hr |
Nearby
Red Flag Warnings in New Mexico, 2012Red Flag Warnings in Texas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.